Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Charleston, SC

January 11, 20144 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jan 11, 2014, 3:55 PM EST for 4 counties in South Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2014, 3:55 PM EST (20:55 UTC)
Expired
Jan 11, 2014, 4:45 PM EST
In force
50 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Dorchester County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 3:56 PM ESTTSTM WND DMG4 Nne Yemassee, SCHIGHWAY PATROL REPORTED A TREE DOWN NEAR THE INTERSECTION OF LOWCOUNTRY HIGHWAY AND I-95.
Jan 11, 4:07 PM ESTTSTM WND DMGRound O, SCHIGHWAY PATROL REPORTED TREE DOWN AT THE INTERSECTION OF ROUND O ROAD AND COTTAGEVILLE HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 1:51 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS52 KCHS 112055
SVRCHS
SCC013-029-035-053-112145-
/O.NEW.KCHS.SV.W.0003.140111T2055Z-140111T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 PM EST

* AT 355 PM EST...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM WALTERBORO TO 7 MILES SOUTHWEST OF HENDERSONVILLE...
  MOVING EAST AT 40 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  WALTERBORO...POCOTALIGO...HENDERSONVILLE...DALE...ROUND O...WHITE
  HALL...COTTAGEVILLE...GREEN POND...ASHEPOO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3286 8035 3286 8040 3282 8040 3279 8043
      3274 8045 3272 8043 3254 8055 3256 8104
      3267 8095 3265 8096 3262 8090 3271 8083
      3277 8086 3300 8066 3297 8027
TIME...MOT...LOC 2055Z 264DEG 36KT 3291 8065 3275 8079

$$
1 follow-up statement
906 
WWUS52 KCHS 112120
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EST SAT JAN 11 2014

SCC013-029-035-053-112145-
/O.CON.KCHS.SV.W.0003.000000T0000Z-140111T2145Z/
DORCHESTER SC-JASPER SC-COLLETON SC-BEAUFORT SC-
420 PM EST SAT JAN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR PORTIONS OF DORCHESTER...JASPER...COLLETON AND BEAUFORT
COUNTIES...

AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GETTYSVILLE TO LOBECO...MOVING EAST AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
COTTAGEVILLE...DALE...GARDENS CORNER...GREEN POND...HENDERSONVILLE...
JACKSONBORO...POCOTALIGO...RITTER...ROUND O...SHELDON AND WHITE HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3286 8035 3286 8040 3282 8040 3274 8045
      3272 8043 3254 8055 3256 8095 3264 8085
      3261 8092 3271 8081 3299 8059 3297 8027
TIME...MOT...LOC 2120Z 264DEG 36KT 3294 8035 3258 8066

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 2:05 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 11, 2:05 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EST SAT JAN 11 2014

...ISOLATED DAMAGING WINDS AND TORNADOES POSSIBLE INTO EARLY
EVENING...

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS
AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL BUILD SUNDAY AND
QUICKLY MOVE OFF THE COAST MONDAY...BEFORE ANOTHER COLD FRONT
MOVES THROUGH THE AREA BY TUESDAY MORNING. HIGH PRESSURE WILL
REBUILD DURING THE MIDDLE OF NEXT WEEK...WITH YET ANOTHER COLD
FRONT APPROACHING BY FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...TORNADO WATCH NOW IN EFFECT FOR SOUTHEAST SC/GA UNTIL 8
PM.

FORECAST PRETTY MUCH ON TRACK EARLY THIS AFTERNOON. LATEST RADAR
IMAGERY INDICATES SOME SHOWERS PUSHING ACROSS SOUTHEAST SC/GA WITH
THE MAIN LINE OF STRONGER CONVECTION BEGINNING TO ENCROACH FROM
THE WEST...ACROSS CENTRAL SC/GA. THE LATEST MESOSCALE DISCUSSION
FROM THE STORM PREDICTION CENTER STATED THAT EITHER A SEVERE TSTM
OR TORNADO WATCH WILL LIKELY BE ISSUED BY 2 PM FOR SOUTHEAST
SC/GA. THIS APPEARS REASONABLE BASED ON THE LATEST SPC
MESOANALYSIS SHOWING MUCAPE AROUND 2000 J/KG ACROSS SE GA AHEAD OF
THE LINE ALONG WITH 45-50 KT OF EFFECTIVE BULK SHEAR. ISOLATED
SEVERE STORMS WITH DAMAGING WINDS STILL LIKELY THE MAIN HAZARD BUT
CANNOT RULE OUT A FEW TORNADOES IN SUCH AN ENVIRONMENT. EVEN
OUTSIDE THUNDERSTORMS IT WILL BE A BREEZY DAY WITH GUSTS NEAR 35
MPH AT TIMES...ESPECIALLY OVER THE BRIDGES AND OVERPASSES AROUND
THE CHARLESTON METRO. HIGHS SHOULD MAINLY TOP OUT IN THE MID 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...CONDITIONS WILL RAPIDLY IMPROVE THIS EVENING AS THE
PRIMARY CONVECTIVE LINE PUSHES OFFSHORE AND THE COLD FRONT MOVES
THROUGH. EXPECT CLEARING TO OCCUR DURING THE EVENING HOURS WITH
MAINLY CLEAR SKIES DEVELOPING BY MIDNIGHT...IF NOT SOONER. LOWS
WILL RANGE FROM THE LOWER 40S WELL INLAND TO THE UPPER 40S AT THE
BEACHES.

SUNDAY...DRY HIGH PRESSURE WILL BUILD IN THE WAKE OF THE DEPARTING
COLD FRONT...YET PROGRESSIVE FLOW ALOFT WILL PULL THE CENTER OF
THE HIGH QUICKLY TOWARD THE NEARBY ATLANTIC WATERS. COLD ADVECTION
WILL BE WEAK BEHIND THE FRONT...AND WITH WIND DIRECTIONS REMAINING
GENERALLY WEST/SOUTHWEST...EXPECT ONLY A SLIGHT COOLING TREND TO
OCCUR. HIGH TEMPERATURES IN THE MID TO UPPER 60S WILL BE COOLER
THAN THE PREVIOUS DAY...YET STILL BE WELL ABOVE SEASONAL NORMALS.
AN AMPLIFYING LONG WAVE TROUGH ACROSS THE CENTRAL PLAINS AFTER
MIDNIGHT WILL SUPPORT BRIEF DOWNSTREAM HEIGHT RISES...AND WHEN
COMBINED WITH WARM ADVECTION WITHIN BACKING LOW LEVEL FLOW...LOW
TEMPERATURES IN THE UPPER 30S INLAND TO LOW 40S NEAR THE COAST
WILL ALSO BE SEVERAL DEGREES WARMER THAN AVERAGE.

MONDAY...SOUTHERN STREAM SHORTWAVE ENERGY TRACKING ACROSS THE GULF
OF MEXICO WILL SPIN UP A SURFACE WAVE ALONG THE WESTERN PERIPHERY
OF THE RETREATING ATLANTIC HIGH PRESSURE. THERE REMAINS NOTABLE
DISAGREEMENT BETWEEN MODEL SOLUTIONS REGARDING THE STRENGTH AND
TRACK OF THIS LOW PRESSURE WAVE AND TRAILING FRONT AS THEY
PROGRESS TOWARD THE FORECAST AREA THROUGH THE DAY. IN GENERAL...A
SOLID TAP INTO GULF MOISTURE WILL SUPPORT A SWATH OF PRECIPITATION
ASSOCIATED WITH THE SYSTEM...AND EXPECT RAIN CHANCES TO INCREASE
FROM SOUTHWEST TO NORTHEAST DURING THE LATE AFTERNOON TO EVENING
TIME FRAME. WARM ADVECTION AND PRE-FRONTAL COMPRESSION WILL
SUPPORT TEMPERATURES PEAKING IN THE MID TO UPPER 60S...EVEN AS
CLOUD COVER GRADUALLY INCREASES. THE BEST RAIN POTENTIAL ACTUALLY
APPEARS TO OCCUR OVERNIGHT INTO EARLY TUESDAY MORNING..AS THE
SURFACE LOW LIFTS NORTH/NORTHEAST AND PULLS THE FRONT INTO THE
REGION. LOW TEMPERATURES WILL BE QUITE MILD AS A RESULT...ONLY
FALLING INTO THE UPPER 40S TO AROUND 50 DEGREES.

TUESDAY...THE SYNOPTIC PATTERN REMAINS A BIT UNSETTLED EVEN AFTER
THE FRONT MOVES OFFSHORE...WITH ANOTHER LARGE AREA OF UPPER LEVEL
ENERGY SWEEPING SOUTHEAST FROM THE GREAT LAKES REGION. RAIN
CHANCES WILL DECREASE DURING THE MORNING HOURS BEHIND THE
DEPARTING COLD FRONT. HOWEVER DRY SURFACE HIGH PRESSURE IN ITS
WAKE WILL BECOME SUPPRESSED TO THE SOUTH...AS YET ANOTHER FRONT
DRIVEN BY THE AMPLIFYING UPPER SHORTWAVE DESCENDS FROM THE OHIO
VALLEY LATE IN THE DAY. ONCE AGAIN...DOWNSLOPE FLOW AND THE LACK
OF SOLID COLD ADVECTION WILL SUPPORT ABOVE NORMAL HIGH TEMPERATURES
IN THE MID 60S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE DEEPENING UPPER TROUGH WILL SHIFT OVER THE EAST COAST STATES
ON WEDNESDAY...WITH A DRY COLD FRONT MOVING ACROSS THE REGION
EARLY IN THE DAY. THERE APPEARS TO BE MORE NOTABLE COLD ADVECTION
BEHIND THIS FRONT...AND EXPECT HIGH TEMPERATURES TO BE SUPPRESSED
IN THE MID 50S UNDER MOSTLY CLEAR SKIES ON WEDNESDAY. LOW
TEMPERATURES WEDNESDAY NIGHT WILL BE THE COLDEST SEEN IN
DAYS...AS LIGHT WINDS AND LITTLE TO NO CLOUD COVER SET UP IDEAL
RADIATIONAL COOLING CONDITIONS. A NEARLY ZONAL UPPER PATTERN ON
THURSDAY WILL BE RATHER TRANSIENT...AS BROAD TROUGHING BECOMES THE
DOMINANT FEATURE ALOFT FRIDAY AND SATURDAY. CONSIDERING DRY
SURFACE HIGH PRESSURE WILL ALSO SETTLE OVER THE REGION...EXPECT
TEMPERATURES TO BE GENERALLY BELOW NORMAL AND RAIN CHANCES TO
REMAIN BELOW 15 PERCENT THROUGH THE EXTENDED FORECAST PERIOD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
KCHS...LOW STRATUS IS RELUCTANT TO LIFT MUCH SO FAR AND THE TERMINAL
WILL TEETER NEAR HIGH-END IFR AND LOW-END MVFR CEILINGS THROUGH MID
AFTERNOON. ISOLATED SHRA WILL OCCUR UNTIL THE MAIN LINE OF HEAVIER
SHRA/TSRA MOVES IN DURING FROM 2130-24Z. THIS LINE WILL BE ACCOMPANIED
BY AT LEAST PREVAILING MVFR IF NOT LOWER CONDITIONS DUE TO HEAVY
RAINS...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS WILL
GRADUALLY IMPROVE WITH THE PASSAGE OF A COLD FRONT TONIGHT...LEADING
TO VFR WEATHER BY 05Z. OUTSIDE OF CONVECTION WINDS WILL BE
CONCERN...WITH SW WINDS AVERAGING 20-25 KT WITH GUSTS TO NEAR 30 KT
THROUGH THE AFTERNOON. WINDS COULD GUST BRIEFLY TO 40 KT OR MORE
WITH THE PASSAGE OF THE SQUALL LINE LATE IN THE DAY/THIS
EVENING...BEFORE DROPPING OFF TONIGHT TO AROUND 10-15 KT.
HOWEVER...WINDS OFF THE DECK REMAIN ELEVATED FOR SEVERAL HOURS
AROUND 40 KT...THUS OUR REASONING FOR INCLUDING LOW LEVEL WIND SHEAR
FROM 00-05Z.

KSAV...SLOW IMPROVEMENT OF THE LOW CEILINGS/VSBYS FROM THIS MORNING
HAS FINALLY GIVEN WAY TO MVFR CONDITIONS AND MAYBE EVEN BRIEFLY TO
VFR CEILINGS. HOWEVER...THE UPSTREAM LINE OF CONVECTION MOVES
THROUGH FROM 2100-2330Z...ACCOMPANIED BY HEAVY RAINS...GUSTY
WINDS...FREQUENT LIGHTNING AND AT LEAST MVFR IF NO LOWER CONDITIONS.
VFR WEATHER WILL RETURN BY 04Z TONIGHT. OUTSIDE OF CONVECTION WE
LOOK FOR SW WINDS WILL AVERAGE 15-20 KT WITH GUSTS TO AT LEAST 25 KT
AT TIMES THIS AFTERNOON. WIND SHEAR AS PER VAD WIND PROFILE FROM
KCLX AND THE KCHS 18Z SOUNDING SUPPORTS WIND SHEAR EARLY IN THE TAF
PERIOD UNTIL SURFACE WINDS INCREASE. CONVECTIVE GUSTS COULD BRIEFLY
PEAK NEAR OR MORE THAN 40 KT IF STRONGER STORMS IMPACT THE AIRFIELD.
WINDS WILL STEADILY DIMINISH TONIGHT...BUT NEVER LOWER THAN AROUND
8-12 KT.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SHOWERS/MVFR
CONDITIONS LATE MONDAY INTO EARLY TUESDAY DUE TO ANOTHER FRONTAL
SYSTEM. GUSTY SURFACE WINDS TO IMPACT THE TERMINALS WEDNESDAY.

&&

.MARINE...
TODAY...THE RISK FOR WIDESPREAD DENSE SEA FOG WILL LINGER INTO THE
AFTERNOON AS WARM/MOIST AIR FLOWS OVER THE COLD SHELF WATERS.
OTHERWISE...SOUTH/SOUTHWEST WINDS WILL INCREASE TODAY AS A COLD
FRONT DRAWS CLOSER AND STRONG LOW-LEVEL WINDS REMAIN OVER THE AREA.
EXPECT WINDS 15-20 KT OVER NEARSHORE WATERS AND 20-25 KT OVER OFFSHORE
WATERS WHERE THE GREATER INSTABILITY/VERTICAL MIXING WILL BE. SEAS WILL
RISE TO 4-7 FT NEARSHORE WATERS AND 6-8 FT OFFSHORE WATERS. A LINE
OF STRONG TO SEVERE TSTMS WILL LIKELY APPROACH THE LOCAL MARINE
AREA LATE IN THE AFTERNOON...ALTHOUGH A FEW STRONG SHOWERS/TSTMS
MAY POP OVER THE OUTER GA WATERS PRIOR TO THIS. SPECIAL MARINE
WARNINGS MAY BE NEEDED DUE TO STRONG WIND GUSTS OVER 50 KT AND
POSSIBLE WATERSPOUTS.

TONIGHT...THE SQUALL LINE WILL PUSH ACROSS THE WATERS THIS EVENING
AND BE FOLLOWED BY THE COLD FRONT. WINDS WILL QUICKLY SHIFT WEST
WITH THE FRONT AND INCREASE WITH THE ONSET OF COLD AIR ADVECTION.
WINDS LOOK TO PEAK 20-25 KT NEARSHORE WATERS AND 25-30 KT OFFSHORE
WATERS. RIGHT NOW WINDS LOOK TO REMAIN BELOW GALE FORCE...ALTHOUGH
A BRIEF STINT OF 35 KT WINDS WILL BE POSSIBLE. WILL MAINTAIN SMALL
CRAFT ADVISORIES FOR ALL WATERS...EXCLUDING THE CHARLESTON HARBOR.
OFFSHORE WINDS WILL HAVE A DECAYING EFFECT OF SEAS OVER THE
NEARSHORE WATERS WITH SEAS SUBSIDING BY ABOUT 1-2 FT...BUT SEAS OF
6-8 FT WILL LINGER OVER THE OFFSHORE WATERS WHERE THE FETCH WILL
BE CONSIDERABLY LONGER.

SUNDAY THROUGH WEDNESDAY...LINGERING SMALL CRAFT ADVISORIES WILL
BE ABLE TO END BY SUNDAY MORNING/EARLY AFTERNOON...AS SURFACE HIGH
PRESSURE RAPIDLY BUILDS OVER THE REGION IN THE WAKE OF THE COLD
FRONT. MARINE CONDITIONS WILL THEN REMAIN RATHER QUIET THROUGH THE
DAYTIME HOURS ON MONDAY. A WAVE OF LOW PRESSURE IN THE GULF OF
MEXICO WILL LIFT TOWARD THE SOUTHEAST STATES LATE MONDAY...LIKELY
PULLING A COLD FRONT OFF THE COAST BY TUESDAY MORNING. EXPECT A
SURGE IN SOUTHERLY WINDS AHEAD OF THE SYSTEM EARLY TUESDAY...WITH
THE POTENTIAL FOR ONLY MARGINAL ADVISORY-LEVEL WINDS ACROSS
PORTIONS OF THE WATERS. A MORE SOLID SURGE INTO SMALL CRAFT
ADVISORY CONDITIONS WILL OCCUR WITHIN COLD ADVECTION AND WESTERLY
FLOW BEHIND A SECONDARY COLD FRONT MOVING THROUGH THE AREA EARLY
WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ330-350-
     352-354-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR AMZ330-352-354.
     SMALL CRAFT ADVISORY UNTIL 8 AM EST SUNDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...33
MARINE...
Hazardous weather outlook, Jan 11, 3:36 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EST SAT JAN 11 2014

GAZ087-088-099-100-114-115-SCZ040-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
336 PM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ101-116>119-137>141-SCZ042>045-047>052-121000-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
336 PM EST SAT JAN 11 2014

...TORNADO WATCH 5 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
336 PM EST SAT JAN 11 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...TORNADO WATCH 5 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-121000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
336 PM EST SAT JAN 11 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jan 11, 11:54 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1154 AM EST SAT JAN 11 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1154 AM EST SAT JAN 11 2014

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING AHEAD OF A COLD
FRONT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING
WINDS IN EXCESS OF 60 MPH WITH A SLIGHTLY LESS RISK OF TORNADOES.
THE PERIOD OF GREATEST CONCERN FOR SEVERE THUNDERSTORMS WILL BE
FROM 1 PM UNTIL 8 PM...EARLIEST INLAND AND LATEST AT THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...INCLUDING
EMERGENCY MANAGEMENT OFFICIALS...SHOULD CONTINUE TO MONITOR THE
LATEST CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR LOCATION.

CHECK THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/CHS OR
LISTEN TO NOAA WEATHER RADIO FOR THE LATEST FORECAST AND WARNING
INFORMATION.

&&
Local storm report, Jan 11, 2:53 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     1 NNE COBBTOWN          32.30N  82.13W
01/11/2014                   CANDLER            GA   911 CALL CENTER

            WARNING POINT REPORTED A TREE DOWN AT THE 37000 BLOCK
            OF HIGHWAY 23.

&&

EVENT NUMBER CHS1400041

TIMTE
Special weather statement, Jan 11, 2:57 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EST SAT JAN 11 2014

GAZ088-SCZ040-042-043-047-112030-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN-
257 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...HAMPTON...JASPER AND COLLETON COUNTIES THROUGH 330 PM
EST...

AT 255 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF JENNYS TO 12 MILES WEST OF VALENTINE...MOVING NORTHEAST AT 20 MPH
INDIVIDUAL SHOWERS AND STORMS WITHIN THE LINE WERE MOVING NORTHEAST
AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SYCAMORE...LENA...ESTILL...VALENTINE...NIXVILLE...ROUSE...GIFFORD...
BARTON...FAIRFAX...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER
THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3310 8117 3305 8112 3305 8110 3303 8108
      3310 8094 3307 8090 3309 8088 3313 8090
      3317 8081 3272 8098 3269 8155
TIME...MOT...LOC 1957Z 224DEG 19KT 3311 8114 3279 8144
Special weather statement, Jan 11, 3:27 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EST SAT JAN 11 2014

SCZ042>044-112100-
DORCHESTER-HAMPTON-INLAND COLLETON-
327 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...HAMPTON
AND COLLETON COUNTIES THROUGH 400 PM EST...

AT 323 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF REEVESVILLE TO COLLETON TO HAMPTON-VARNVILLE AIRPORT...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMOAKS...COLLETON...WILLIAMS...ISLANDTON...SMYLY...RUFFIN...
SPRINGTOWN...OLD SAINT GEORGE...INDIAN FIELD...STOKES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

STAY ALERT FOR THE POTENTIAL OF BRIEF TORNADOES...A FEW OF THESE
STORMS HAD WEAK ROTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3333 8049 3328 8048 3326 8043 3326 8038
      3323 8035 3277 8055 3274 8127 3300 8096
      3307 8091 3307 8090 3309 8088 3310 8089
      3315 8085 3333 8051
TIME...MOT...LOC 2026Z 246DEG 43KT 3326 8069 3304 8085
          3289 8102
Special weather statement, Jan 11, 3:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EST SAT JAN 11 2014

SCZ042-043-047>049-051-112100-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
345 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 400 PM EST...

AT 342 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BARKERVILLE TO
TILLMAN...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCPHERSONVILLE...GILLISONVILLE...YEMASSEE...BLOUNTVILLE...
SALKEHATCHIE...RIDGELAND...SHELDON...BLAKE...TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...

STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3277 8055 3242 8081 3245 8119 3275 8107
TIME...MOT...LOC 2045Z 278DEG 33KT 3269 8092 3248 8112

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:57 PM ESTMarine Dense Fog AdvisoryCHS21 hr
Jan 10, 8:55 PM ESTSmall Craft AdvisoryCHS30 hr
Jan 11, 12:02 AM ESTDense Fog AdvisoryCHSAllendale, Colleton, Hampton12 hr
Jan 11, 2:57 PM ESTSpecial Weather StatementCHSHampton33 min
Jan 11, 3:27 PM ESTSpecial Weather StatementCHSColleton, Hampton33 min
Jan 11, 3:45 PM ESTSpecial Weather StatementCHSJasper15 min
Jan 11, 4:02 PM ESTSpecial Marine WarningCHS118 min
Jan 11, 4:07 PM ESTSevere Thunderstorm WarningCHSBerkeley38 min
Jan 11, 4:21 PM ESTSpecial Marine WarningCHS114 min
Jan 11, 4:26 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester64 min
Jan 11, 4:32 PM ESTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper58 min
Jan 11, 6:09 PM ESTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.